Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 613, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 28, 2011, 6:46 AM CDT for Crittenden County, Cross County, Poinsett County, Arkansas. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2011, 6:46 AM CDT (11:46 UTC)
- Expired
- Jun 28, 2011, 7:15 AM CDT
- In force
- 29 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Crittenden County, AR, Cross County, AR, Poinsett County, AR
The radar
The Memphis radar (KNQA), 93 km from the middle of the area, began a volume at 11:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 7:10 AM CDT | TSTM WND DMG | Vanndale, AR | TREES DOWN ON HIGHWAY 364 IN VANNDALE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 4:17 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 11.8 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2004 J/kg
- Mixed-layer CIN
- -235 J/kg
- Mixed-layer LCL
- 1921 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 275 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
934
WUUS54 KMEG 281146
SVRMEG
ARC035-037-111-281215-
/O.NEW.KMEG.SV.W.0613.110628T1146Z-110628T1215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
646 AM CDT TUE JUN 28 2011
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
NORTHEASTERN CROSS COUNTY IN EASTERN ARKANSAS...
SOUTHWESTERN POINSETT COUNTY IN EASTERN ARKANSAS...
* UNTIL 715 AM CDT
* AT 647 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HICKORY
RIDGE...OR 14 MILES SOUTHWEST OF HARRISBURG...AND MOVING SOUTHEAST
AT 25 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PARKIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3542 9104 3543 9104 3556 9098 3546 9043
3519 9057 3538 9105 3541 9105
TIME...MOT...LOC 1147Z 293DEG 21KT 3544 9091
$$1 follow-up statement
375
WWUS54 KMEG 281201
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
701 AM CDT TUE JUN 28 2011
ARC035-037-111-281215-
/O.CON.KMEG.SV.W.0613.000000T0000Z-110628T1215Z/
CROSS AR-CRITTENDEN AR-POINSETT AR-
701 AM CDT TUE JUN 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 AM CDT
FOR SOUTHWESTERN POINSETT...NORTHWESTERN CRITTENDEN AND NORTHEASTERN
CROSS COUNTIES...
AT 701 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SUPPLY...OR 12 MILES SOUTHWEST OF HARRISBURG...MOVING EAST AT 15 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FISHER...
PARKIN...SUPPLY...PITTINGER...WILEY CROSSING...BAY VILLAGE...
STEWART...BOAT RUN...MERSMAN...BIRDEYE...MONTEREY...COLTON...TOGO AND
COLDWATER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT
AREA.
&&
LAT...LON 3542 9104 3543 9104 3556 9098 3546 9043
3519 9057 3538 9105 3541 9105
TIME...MOT...LOC 1201Z 284DEG 14KT 3544 9086
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 6:39 AM CDT, 7 minutes earlier.
Area forecast discussion, Jun 28, 6:39 AM CDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 639 AM CDT TUE JUN 28 2011 .UPDATE...AVIATION DISCUSSION. .PREV DISCUSSION... /ISSUED 210 AM CDT TUE JUN 28 2011/ A COLD FRONT WILL MOVE THROUGH THE MIDSOUTH TODAY AND BRING THE BEST CHANCE FOR RAIN FOR THE UPCOMING WEEK. CURRENTLY...A LINE OF SHOWERS AND THUNDERSTORMS STRETCHES FROM MIDDLE KENTUCKY INTO EXTREME SOUTHEAST MISSOURI. SOME ADDITIONAL SHOWERS HAVE POPPED UP OVER PORTIONS OF NORTHWEST TENNESSEE. MODELS INDICATE THAT ADDITIONAL ACTIVITY WILL BLOSSOM FURTHER WEST ALONG THE FRONT BY 12Z. THUS NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL SHOULD SEE SOME DEVELOPMENT OCCUR OVER THE NEXT 1 TO 3 HOURS. FRONT WILL CONTINUE SINKING SOUTH AND BY 12Z EXPECT NUMEROUS SHOWERS AND THUNDERSTORMS TO BE OCCURRING ALONG AND AHEAD OF THE FRONT AS THE FRONT INTERACTS WITH DAYTIME HEATING. SOME STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. HIGHS WILL LIKELY BE COOLER TODAY WITH A LOT OF LOCATIONS POSSIBLY SEEING HIGHS IN THE MID TO UPPER 80S THANKS TO CLOUDS AND RAIN. WARMEST TEMPERATURES WILL OCCUR IN NORTH MISSISSIPPI WHERE THEY WILL HAVE A LITTLE LONGER TO WARM UP BEFORE THE FRONT MOVES INTO THE REGION. HIGHS IN NORTH MISSISSIPPI WILL LIKELY BE IN THE MID 90S. SOME SHOWER AND THUNDERSTORM ACTIVITY MAY OCCUR INTO THE EVENING ACROSS NORTH MISSISSIPPI BUT SHOULD DIE DOWN IN COVERAGE BY MIDNIGHT. WEDNESDAY THROUGH THE END OF THE FORECAST...UPPER RIDGE WILL GRADUALLY BUILD FROM THE SOUTHERN PLAINS INTO THE MID-MISSISSIPPI VALLEY. THE RIDGE WILL INTENSIFY BY THE END OF THE WEEK AND BY THE WEEKEND...THE CENTER OF THE RIDGE WILL GRADUALLY START SINKING SOUTH INTO THE MIDSOUTH. THE RIDGE WILL ALLOW FOR DRY CONDITIONS THROUGH THE PERIOD. HIGHS WILL GRADUALLY WARM EACH DAY AND BY THE END OF THE WEEK INTO THE BEGINNING OF THE WEEKEND...READINGS WILL BE IN THE UPPER 90S AND POSSIBLY APPROACHING THE CENTURY MARK. LOWS WILL BE IN THE UPPER 70S TO AROUND 80 DEGREES. NORTHEAST WINDS WILL ALLOW DEWPOINTS TO MIX DOWN INTO THE LOWER TO MID 60S THROUGH AT LEAST THURSDAY. HOWEVER BY FRIDAY THROUGH THE WEEKEND...MOISTURE WILL RETURN AS SFC WINDS TURN AROUND TO THE SOUTH. THIS WILL ALLOW DEWPOINTS TO REACH INTO THE LOWER 70S THUS HEAT ADVISORIES MAY BECOME NECESSARY BY THE END OF THE WEEK INTO THE WEEKEND. BY MONDAY...THE GFS IS INDICATING THE RIDGE MAY WEAKEN SOME WHICH MAY ALLOW FOR SOME DIURNAL SHOWERS AND THUNDERSTORMS TO DEVELOP. WILL KEEP A 20 POP OTHERWISE WILL CONTINUE WITH A DRY FORECAST FROM WEDNESDAY THROUGH SUNDAY. KRM .AVIATION... 12Z TAF CYCLE A THUNDERSTORM COMPLEX IS MOVING TO THE EAST SOUTHEAST AT AROUND 40 KTS AND SHOULD IMPACT JBR OVER THE NEXT HOUR AND APPROACH MEM BY 14-15Z. BRIEF IFR OR LOWER VISIBILITY DUE TO HEAVY RAIN WIND GUSTS IN EXCESS OT 40K KNOTS...MOST LIKELY FROM THE NORTHWEST AND FREQUENT LIGHTNING CAN BE EXPECTED. IN ADDITION...AS TEMPERATURES WARM SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AREA WIDE. ALL TAF SITES WILL LIKELY BE IMPACTED BY THUNDERSTORMS TODAY RESULTING IN SIMILAR CONDITIONS DESCRIBED ABOVE. TAFS WILL LIKELY NEED FREQUENT UPDATES BASED ON RADAR TRENDS. CONVECTION WILL DIMINISH IN COVERAGE AND INTENSITY AFTER SUNSET. PATCHY FOG MAY DEVELOP OVERNIGHT...ESPECIALLY WHERE THUNDERSTORMS RESULT IN INCREASED GROUND MOISTURE. && .PRELIMINARY POINT TEMPS/POPS... MEM 91 73 92 71 / 60 10 10 0 MKL 87 66 90 61 / 60 10 10 0 JBR 89 69 93 68 / 60 10 0 0 TUP 94 70 91 64 / 60 20 10 0 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jun 28, 3:19 AM CDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 319 AM CDT TUE JUN 28 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-291200- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 319 AM CDT TUE JUN 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE MIDSOUTH TODAY AS A COLD FRONT MOVES INTO THE REGION. SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF THE FRONT. SOME STORMS COULD BECOME SEVERE PRODUCING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HEAT INDEX VALUES MAY APPROACH HEAT ADVISORY CRITERIA BY LATER THIS WEEK INTO THIS WEEKEND AS INCREASING HUMIDITY VALUES COMBINE WITH VERY HOT TEMPERATURES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY ACROSS THE ENTIRE MIDSOUTH. KRM
In the hours before
Special weather statement, Jun 28, 6:36 AM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 636 AM CDT TUE JUN 28 2011 TNZ053-091-092-281200- CHESTER TN-HARDIN TN-MCNAIRY TN- 636 AM CDT TUE JUN 28 2011 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 700 AM CDT FOR... EAST CENTRAL CHESTER COUNTY IN SOUTHWEST TENNESSEE... WESTERN HARDIN COUNTY IN SOUTHWEST TENNESSEE... NORTHEASTERN MCNAIRY COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 7 MILES WEST OF MORRIS CHAPEL AT 636 AM CDT...MOVING SOUTHEAST AT 25 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN CHESTER...HARDIN AND MCNAIRY COUNTIES...INCLUDING LOCATIONS NEAR SAVANNAH...SHOULD MONITOR THIS STORM CLOSELY. .A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA. && LAT...LON 3531 8813 3510 8828 3528 8861 3543 8849 TIME...MOT...LOC 1136Z 302DEG 22KT 3531 8846
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 5:46 AM CDT | Severe Thunderstorm Warning | MEG | Lawrence, Randolph | 44 min |
| Jun 28, 6:27 AM CDT | Severe Thunderstorm Warning | MEG | Clay, Craighead, Greene, Lawrence, Randolph | 48 min |
| Jun 28, 6:52 AM CDT | Severe Thunderstorm Warning | MEG | Craighead, Crittenden, Cross, Lawrence, Poinsett | 23 min |
| Jun 28, 7:13 AM CDT | Severe Thunderstorm Warning | MEG | Clay, Craighead, Greene, Mississippi, Poinsett | 47 min |
| Jun 28, 7:16 AM CDT | Severe Thunderstorm Warning | MEG | Craighead, Crittenden, Cross, Mississippi, Poinsett, St. Francis | 29 min |
| Jun 28, 7:44 AM CDT | Severe Thunderstorm Warning | MEG | Clay, Craighead, Greene, Mississippi, Poinsett | 46 min |
| Jun 28, 7:48 AM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross, Lee, Mississippi, Poinsett, St. Francis | 42 min |
| Jun 28, 8:10 AM CDT | High Wind Warning | MEG | Clay, Craighead, Crittenden, Cross, Greene, Lawrence and 5 more | 58 min |
| Jun 28, 8:13 AM CDT | Special Weather Statement | MEG | Phillips | 32 min |
| Jun 28, 8:27 AM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 48 min |
| Jun 28, 8:30 AM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Lee, St. Francis | 45 min |
| Jun 28, 8:46 AM CDT | Special Weather Statement | MEG | Phillips | 29 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.